Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Pisot numbers in the neighborhood of a limit point. II

Author: David W. Boyd
Journal: Math. Comp. 43 (1984), 593-602
MSC: Primary 11R06
MathSciNet review: 758207
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let S denote the set of real algebraic integers greater than one, all of whose other conjugates lie within the unit circle. In an earlier paper, we introduced the notion of "width" of a limit point $ \alpha $ of S and showed that, if the width of $ \alpha $ is smaller than 1.28... then there is an algorithm for determining all members of S in a neighborhood of $ \alpha $. Recently, we introduced the "derived tree" in order to deal with limit points of greater width. Here, we apply these ideas to the study of the limit point $ {\alpha _3}$, the zero of $ {z^4} - 2{z^3} + z - 1$ outside the unit circle. We determine the smallest neighborhood $ {\theta _1} < {\alpha _3} < {\theta _2}$ of $ {\alpha _3}$ in which all elements of S other than $ {\alpha _3}$ satisfy one of the equations $ {z^n}({z^4} - 2{z^3} + z - 1) \pm A(z) = 0$, where $ A(z)$ is one of $ {z^3} - {z^2} + 1$, $ {z^3} - z + 1$ or $ {z^4} - {z^3} + z - 1$. The endpoints $ {\theta _1}$, and $ {\theta _2}$ are elements of S of degrees 23 and 42, respectively.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R06

Retrieve articles in all journals with MSC: 11R06

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society